Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Suffering from sleeplessness. Taking Zopliclone. Concerned about the dependence on medication

I have suffered for years and years with a fear of not being able to sleep. It takes about 6 weeks of my life everytime a bout occurs. I have recently got over a bout of this (last November I got back to normal) and now it has come back. I have been off work since last Wednesday (13th June) and Doctor has given me some Zopliclone to help me sleep. The problem is I have to stop taking them at some time and I just know I will not get to sleep. I have tried so many different things to get over this but it is just hell for me. I havent even told my daughters that is has come back as I feel so ashamed of myself.
Asked On : Fri, 22 Jun 2012
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Dear kaysborett
Insomnia can be a very disabling condition bringing our life to a still. You mention that you have periodicity of these episodes. So what else is needed to know is what precipitates these episodes. Your clinical history would have to be searched into to look for the all the factors that can precipitate these attacks. Most of the insomiacs have a have psychopathology like depression, anxiety as a root cause. There are rare patients who have a heritable cause but these patients would have a positive family history. One thing is sure, which is that you have a severe problem and you need detailed evaluation by a sleep specialist. Only then one would be able to come to a definite etiological basis of your insomnia. Hope this helps you. Kindly make a sleep log noting what time you go to bed and what time you go to sleep and what time you wake up along with recording the same parameters for the daytime naps.
Answered: Tue, 11 Sep 2012
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor